# SDR 0500409869

- Difficulty date: March 27, 2005
- Submitted: March 29, 2005
- Operation: Air carrier
- Aircraft: N778NC
- Make and model: Doug DC-9-51
- Aircraft serial: 48100
- Aircraft time: 60,393 hours, 56,798 cycles
- System (JASC): 2720 · Rudder Control System
- Part: Computer
- Part number: 25878650
- Part serial: 51320
- Condition: Malfunctioned
- Location: Rudder
- Part time: 53,953 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

DURING TAKEOFF CLIMB AFTER GEAR RETRACTION, THE CREW EXPERIENCED FULL THROW RUDDER DEFLECTIONS.  AIRCRAFT WAS DIFFICULT TO CONTROL UP THROUGH 6000 FEET AND THEN, PER COM, THE YAW DAMPER WAS TURNED OFF AND CREW ASSUMED MANUAL RUDDER CONTROL.  AIRCRAFT PERFORMED WELL IN MANUAL AND FLIGHT RETURNED TO AN UNEVENTFUL LANDING BACK TO MSP.  MAINTENANCE REPLACED THE STABILIZER AUGMENTATION COMPUTER, THE YAW DAMPER ACTUATOR, AND THE RUDDER POWER PACK.  RUDDER RIGGING WAS CHECKED AND A TEST FLIGHT WAS COMPLETED AS SATISFACTORY.
